Discussions By Condition: Gastrointestinal conditions

HELP!! Please :)

Posted In: Gastrointestinal conditions 1 Replies
  • Posted By: Anonymous
  • April 17, 2008
  • 07:51 PM


Let me just try and summarize my situation.. I'm 21, and relatively a very healthy person. I eat healthily, and exercise 3x a week at the gym as well as walking every day. For the past 3 years, I've been having BM's every 8-12 days... I guess I thought this was normal, and therefore wasn't concerned with it. Over that time period, I've noticed a slow, but increasing gain in weight that I've no explanation to. After several failed attempts at naturally regulating my digestive track (activia challenge, increased fiber intake, exercise, increased water consumption, etc) I decided to see my family Dr. She put me on Miralax. After 2 weeks, and 3 BM's, she decided that we needed to try something else. I am currently taking Miralax, colace, fibercon and amitiza. However, my BM's are still 4 days apart... sometimes further...

My concern is that with all these laxatives and such... my body MUST be producing stool, and yet I'm not excreting very much at all! My Dr. sent me to have blood work done last week (still waiting on those results) and I'm supposed to be going to have a CT on Saturday... the CT she ordered was because I had an irregular U/S last spring in which they thought I had kidney stones. So she says she wanted to make sure that my issues last spring aren't related to my digestive tract issues.

The thing that's really bothering me is that prior to taking all these meds... yes, I rarely had a BM, but I was NEVER in pain. Now, I'm constantly in excruciating pain... and extremely gassy and SO bloated... it's horrible.

I'm just not sure how to go about this... my Dr. seems very lax about the situation and yet I'm starting to get very concerned... should I not be this nervous? Is this normal?

Thanks for any and all input.

Reply Flag this Discussion

1 Replies:

  • I have the exact same problems as you and I dont have a diagnosis either. I found that at first the pain didn't come, but eventually after a while it was there all the time. The only thing that got rid of my pain was fleet ( prep for a colonoscopy).The colonoscopy revealed nothing, but the fleet removed all the build up of poo and my pain went away.You could be different though.My suggestion is not to worry unless you have something to worry about.I can see your concern, but continue to follow your doctors orders and you should be okay. Try taking some BUSCOPAN for the stomach pain, it really does help :)other then that, just wait for the test results to come back in. Good Luck x
    isabellaxx 5 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?